Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 4, 2014Monmouth County, Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 4, 2014, 1:34 AM EDT for Monmouth County, Ocean County, New Jersey. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2014, 1:34 AM EDT (05:34 UTC)
Expired
Jul 4, 2014, 2:30 AM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

Counties Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WWUS81 KPHI 040534
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 AM EDT FRI JUL 4 2014

NJZ013-014-020-026-027-040630-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
134 AM EDT FRI JUL 4 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN BURLINGTON...EASTERN
MONMOUTH AND OCEAN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS BURLINGTON... 
MONMOUTH AND OCEAN COUNTIES AT 132 AM EDT. THE STRONG THUNDERSTORMS 
WERE GENERALLY MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG 
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES 
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM 
APPROACHES. 

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS. 

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. 

LAT...LON 3986 7408 3986 7409 3992 7410 3990 7412
      3986 7412 3984 7413 3967 7447 3980 7446
      3992 7449 3993 7447 4004 7451 4040 7418
      4018 7407 4001 7408 3998 7406

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 9:34 PM EDT, 4 hours earlier.

Area forecast discussion, Jul 3, 9:34 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT THU JUL 3 2014

.SYNOPSIS...
HURRICANE ARTHUR WILL PULL AWAY FROM THE MIDDLE ATLANTIC COAST
AND MOVE OFF TO THE NORTHEAST EARLY SATURDAY. MEANWHILE...A COLD
FRONT WILL CROSS THE REGION TONIGHT FOLLOWED BY HIGH PRESSURE FOR
THE WEEKEND. THE HIGH WILL SLIDE ACROSS THE OHIO VALLEY AND THEN
SHIFT TO THE SOUTH AND EAST OF THE AREA, ANCHORING OVER THE
WESTERN ATLANTIC SUNDAY NIGHT INTO MONDAY. A LEE SIDE TROUGH LOOKS
TO DEVELOP ACROSS OUR AREA ON MONDAY AND PERSIST THROUGH THURSDAY.
A LOW PRESSURE SYSTEM WELL TO OUR NORTH WILL SLOWLY PUSH A COLD
FRONT INTO THE REGION WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 391 HAS BEEN CANCELLED.

MOST OF THE THUNDERSTORM ACTIVITY HAD LIFTED TO OUR NORTHEAST BY
900 PM. THERE WAS A DEVELOPING CELL OVER TALBOT COUNTY AND
DORCHESTER COUNTY IN MARYLAND. IT WAS DRIFTING TO THE NORTH
NORTHEAST.

A SURFACE TROUGH THAT DRIFTED INTO OUR REGION ALONG WITH THE
CONVECTION THIS EVENING SHOULD STALL OVERNIGHT. WE EXPECT IT TO
INTERACT WITH THE TROPICAL MOISTURE ON THE PERIPHERY OF HURRICANE
ARTHUR. WE ANTICIPATE THAT THE SHOWERS WILL REGENERATE AND SOME
MAY BECOME MODERATE TO HEAVY. ALSO, THERE MAY BE ISOLATED
THUNDER.

WE WILL CONTINUE THE FLASH FLOOD WATCH. FOR ADDITIONAL DETAILS,
PLEASE REFER TO THE HYDROLOGY SECTION OF THIS PRODUCT.

IT WILL REMAIN WARM AND HUMID OVERNIGHT WITH MINIMUM TEMPERATURES
MAINLY IN THE UPPER 60S AND LOWER 70S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS ARTHUR PASSES EAST OF OUR CWA, THE EMPHASIS FOR THE HEAVIEST
RAIN ON FRIDAY MORNING WILL BE IN NJ AND DE. THE THUNDER POTENTIAL
WAS TIED TO THE ECMWF'S PREDICTED SHOWALTER INSTABILITY ALOFT.
GRADUAL IMPROVEMENT WILL OCCUR AS FRIDAY MOVES ALONG AND WITH
DRIER AIR MIXING IN ON THE WESTERN SIDE, BETTER MIXING AND A
BREEZY DAY IS EXPECTED. CURRENT WIND GUSTS MAY BE A BIT TOO
CONSERVATIVE. MAX TEMPS ARE BASED ON LATE IN THE DAY SUNSHINE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AT THE SURFACE...HURRICANE ARTHUR WILL BE PULLING AWAY FROM THE
MIDDLE ATLANTIC COAST AND MOVE OFF TO THE NORTHEAST EARLY
SATURDAY. HIGH PRESSURE WILL SLIDE ACROSS THE OHIO VALLEY AND THEN
SHIFT TO THE SOUTH AND EAST OF THE AREA, ANCHORING OVER THE
WESTERN ATLANTIC SUNDAY NIGHT INTO MONDAY. A LEE SIDE TROUGH LOOKS
TO DEVELOP ACROSS OUR AREA LATE MONDAY INTO TUESDAY AND PERSIST
THROUGH THURSDAY. A LOW PRESSURE SYSTEM WELL TO OUR NORTH WILL
SLOWLY PUSH A COLD FRONT INTO THE REGION WEDNESDAY AND THURSDAY.

IN THE MID LEVELS...SLIGHT TROUGHING WILL BECOME MORE ZONAL OVER
THE WEEKEND AND THEN CONTINUE INTO EARLY NEXT WEEK. SEVERAL
SHORTWAVES WILL ROTATE THROUGH THE ZONAL FLOW THROUGH THE EARLY TO
MID-WEEK PERIOD.

FRIDAY NIGHT...BY FRIDAY NIGHT IT LOOKS LIKE HURRICANE ARTHUR
WILL HAVE MOVED EAST OF THE AREA. WE SHOULD START TO SEE IMPROVING
CONDITIONS AS THE STORM PULLS FURTHER AWAY AND OFF TO THE
NORTHEAST OVERNIGHT. EXPECT WINDS TO REMAIN PRETTY GUSTY THROUGH
THE NIGHT, ESPECIALLY CLOSER TO THE COAST, WITH DECREASING SPEEDS
AS YOU HEAD TOWARD SATURDAY MORNING.

SATURDAY THROUGH SUNDAY...HIGH PRESSURE WILL SLIDE EASTWARD FROM
THE OHIO VALLEY AND WILL INFLUENCE OUR WEATHER THROUGH THE
WEEKEND. THE WEATHER OVERALL SHOULD BE ENJOYABLE WITH DRY
CONDITIONS. SATURDAY WILL BE A BIT GUSTY EARLY UNTIL THE GRADIENT
STARTS TO SLACKEN AND THEN IT SHOULDN'T BE TOO WINDY THROUGH THE
AFTERNOON AND EVENING. OTHERWISE, SUNNY SKIES WITH HIGHS INTO THE
80S ARE EXPECTED.

MONDAY THROUGH THURSDAY...THE HIGH SLIDES TO THE SOUTHEAST OF THE
AREA AND ANCHORS ITSELF IN THE WESTERN ATLANTIC. THE RETURN FLOW
AROUND THE HIGH WILL BEING A RETURN TO A DOMINANT SOUTHWESTERLY
FLOW. THIS MEANS WE WILL START TO FEEL THE HEAT AND HUMIDITY CREEP
UP OVER THE NEXT SEVERAL DAYS. THIS MEANS AFTER A NICE AND
RELATIVELY COOL WEEKEND, TEMPERATURES WILL ONCE AGAIN REACH INTO
THE 90S AND FEEL EVEN WARMER.

A LEE SIDE TROUGH WILL DEVELOP ON MONDAY AND WILL START TO BECOME
A FOCUS FOR CONVECTIVE DEVELOPMENT THROUGH THE FIRST HALF OF THE
WEEK. A COLD FRONT WILL START TO CREEP TOWARDS THE REGION ON
TUESDAY BUT WILL BE VERY SLOW MOVING AND MAY NOT EVEN MAKE IT INTO
OUR WESTERN ZONES UNTIL WEDNESDAY.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

OVERNIGHT THE INTERACTION OF TROPICAL MOISTURE ON THE OUTER EDGE
OF HURRICANE ARTHUR AND A STALLED FRONTAL BOUNDARY OVER OUR REGION
SHOULD CAUSE THE DEVELOPMENT OF WIDESPREAD MVFR CONDITIONS IN
SHOWERS. WIDELY SCATTERED THUNDER WILL OCCUR, BUT TOO LOW COVERAGE
TO INCLUDE. WINDS WILL BE LIGHT.

ON FRIDAY, VERY SLOW IMPROVEMENT FROM WEST TO EAST TO VFR LEVELS.
MIGHT NOT BE UNTIL THE AFTERNOON AT KMIV AND KACY. NORTH WINDS
WILL INCREASE WITH SUSTAINED SPEEDS AT 10 TO 15 KNOTS AND GUSTS
APPROACHING OR EXCEEDING 20 KTS.

OUTLOOK...
FRIDAY NIGHT THRU SATURDAY...VFR CONDITIONS EXPECTED. GUSTY WINDS
WILL CONTINUE FRIDAY NIGHT INTO SATURDAY AS HURRICANE ARTHUR
PUSHES FURTHER TO OUR EAST. WINDS WILL DIMINISH DURING THE DAY
SATURDAY WITH GUSTIEST WINDS EXPECTED CLOSEST TO THE COAST.

SUNDAY...VFR CONDITIONS EXPECTED.

MONDAY...MAINLY VFR CONDITIONS EXPECTED. CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS TO THE NORTH AND WEST OF KPHL.

TUESDAY...MAINLY VFR CONDITIONS EXPECTED WITH SHOWERS AND
THUNDERSTORMS POSSIBLE, MAINLY IN THE AFTERNOON AND EVENING.

&&

.MARINE...
WE HAVE A SMALL CRAFT ADVISORY ON THE OCEAN AND ON LOWER DELAWARE
BAY. ARTHUR'S PASS ON THE OCEAN IS GOING TO BE CLOSE TO TROPICAL
STORM FLAGS. PLEASE KEEP ABREAST TO THE LATEST INFORMATION. IT IS
VERY STRONGLY RECOMMENDED THAT SMALL CRAFT REMAIN IN PORT.

OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY MORNING...WINDS AND WAVES WILL
CONTINUE TO REMAIN ABOVE SMALL CRAFT CRITERIA AS HURRICANE ARTHUR
MAKES ITS WAY OFF TO THE NORTHEAST. WAVES OF 6 TO 8 FEET WILL
START TO SUBSIDE AND SHOULD START TO FALL BELOW 5 FEET BY SATURDAY
MORNING. WINDS WILL GUST AROUND 25 TO 30 KNOTS, POSSIBLE NEAR GALE
FORCE IN THE EXTREME SOUTHERN WATERS, AND THEN DIMINISH SATURDAY
MORNING. SMALL CRAFT CONDITIONS SHOULD ABATE BY LATE SATURDAY
MORNING. SHOULD THE TRACK OF ARTHUR PUSH A BIT TO THE WEST, BOTH
SEAS AND WINDS WILL INCREASE ON OUR AREA WATERS.

REST OF SATURDAY THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE
EXPECTED ON THE AREA WATERS AS HIGH PRESSURE SLIDES ACROSS FROM
THE WEST AND THEN MOVES OFF TO OUR SOUTH AND EAST.

SUNDAY NIGHT THROUGH MONDAY...MAINLY SUB-ADVISORY CONDITIONS ARE
EXPECTED. BOTH WINDS AND WAVES WILL START TO INCREASE AND MAY
REACH SMALL CRAFT ADVISORY CRITERIA.

TUESDAY...WAVES WILL BE DIMINISHING THROUGH EARLY TUESDAY WITH
SUB-ADVISORY CONDITIONS EXPECTED.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR OUR ENTIRE FORECAST
AREA. IT COVERS LOCATIONS ALONG AND WEST OF THE I-95 CORRIDOR THRU
FRIDAY MORNING. THE WATCH IS VALID FOR SRN NJ AND THE DELMARVA
INTO FRIDAY AFTERNOON.

REASONS...SLOW MOVING SURFACE FRONT, 2.00" PW'S AHEAD AND ALONG
THE FRONT, AMPLE INSTABILITY, PRONOUNCED UPPER LEVEL DIVERGENCE,
AND THE POSSIBILITY OF A PREDECESSOR RAINFALL EVENT OR PRE.

TIMING...THE ABOVE INGREDIENTS COME TOGETHER TONIGHT. THE PW'S
PEAK AROUND 2.00" AND THE RIGHT REAR QUAD OF THE H25 JET IS
OVERHEAD.

PREDECESSOR RAINFALL EVENTS (PRE)...AT THE MOMENT, THE GENERAL
QPF CONSENSUS FOR THE REGION IS BETWEEN ONE TO THREE INCHES OF
RAINFALL, FALLING INTO FRIDAY MORNING. THAT SAID, IS IT KNOWN
THAT NWP MODELS CAN UNDERESTIMATE HEAVY RAINFALL ASSOCIATED WITH
CONVECTION IN GENERAL AND PARTICULARLY WITH PRE.

DO WE HAVE PRE INGREDIENTS? YES WE DO. THIS INCLUDES THE RIGHT
REAR UPPER JET, BEING AHEAD OF THE MEAN LONG-WAVE TROUGH AXIS AT
THE MID-LEVELS, AND NEAR OR JUST WEST OF A LOW-LEVEL THETA-E RIDGE
AXIS. ADDITIONALLY, IF YOU LOOK AT THE CLIMATOLOGY OF PRE'S, MORE
OF THEM ARE TO THE LEFT OF A CYCLONE TRACK.

ANTECEDENT CONDITIONS WILL ALSO CONTRIBUTE TO AN ENHANCED FLASH
FLOOD RISK AS ONE TO THREE INCHES FELL FROM THUNDERSTORMS
WEDNESDAY AFTERNOON AND NIGHT ACROSS SOME OF THE AREA. THE GROUND
IS SATURATED FROM THIS PRIOR HEAVY RAINFALL...AND ADDITIONAL HEAVY
RAINFALL WILL RUNOFF.

ALL OF THE ABOVE, AT LEAST AT THIS TIME, SEEM TO BE COMING
TOGETHER TONIGHT.

ANOTHER CONCERN IS THAT THE RIDGING RIGHT TO THE WEST OF ARTHUR
COULD SLOW THE APPROACHING FRONT DOWN EVEN MORE THAN WHAT MODELS
ARE CURRENTLY SUGGESTING.

ON A POSITIVE NOTE, ONE OF THE MORE TYPICAL INGREDIENTS WE
COMMONLY SEE IN LARGE RAIN EVENTS ACROSS THE FALL LINE IS A
PERSISTENT SOUTHEAST FLOW WITH AN EXTENDED FETCH. IN THIS CASE, WE
ARE NOT SEEING THAT, ALTHOUGH THE WINDS SHOULD GO SOUTHEAST RIGHT
AHEAD OF THE FRONT AND THE BEST SURFACE CONVERGENCE.

RAINFALL...1.00 TO 3.00", BUT WITH PW'S AROUND 2.00" CAN
DEFINITELY SEE 4.00", MAYBE 5.00" IN SOME ISOLATED SPOTS.

FLOODING...AT THE MOMENT, WE ARE NOT EXPECTING FLOODING ON ANY
MAIN STEM RIVERS AT THIS TIME. OUR PRIMARY CONCERN LIES WITH THE
SMALLER CREEKS AND STREAMS AS WELL AS URBAN OR POOR DRAINAGE
AREAS.

&&

.RIP CURRENTS...
BECAUSE OF ARTHUR'S PASS COINCIDING WITH THE START OF THE HOLIDAY
WEEKEND, WE HAVE DECIDED TO ISSUE A HIGH SURF ADVISORY FOR FRIDAY
INTO FRIDAY NIGHT, EVEN IF WE WILL FALL A BIT SHORT OF CRITERIA.
WE ALSO ARE ANTICIPATING A HIGH RISK FOR RIP CURRENTS.

THIS POSES A HUGE CONCERN CONSIDERING THE LARGE NUMBERS OF
PEOPLE, INCLUDING THE LESS EXPERIENCED SWIMMERS, WHO WILL VENTURE
OUT DURING ONE OF THE BIGGEST BEACH WEEKENDS OF THE YEAR. THE
TRANQUIL WEATHER CONDITIONS ON LAND THIS WEEKEND COULD LEAD TO A
FALSE SENSE OF SAFETY IN THE WATERS.

RIP CURRENTS ARE LIFE-THREATENING IF YOU/RE NOT PREPARED TO
HANDLE THEM. FOR THE GREATEST CHANCE OF SAFETY...SWIM ONLY UNDER
THE WATCHFUL EYES OF LIFEGUARDS. OTHERWISE ANY OPPORTUNITY FOR
RESCUE CAN SUFFER FROM A MUCH GREATER RESPONSE DELAY AND BE FATAL.

COASTAL FLOODING, WE NEED THREE FOOT DEPARTURES TO REACH ADVISORY
STATEMENT LEVELS AND ARTHUR'S PASS APPEARS TO BE TOO FAST TO
INCREASE DEPARTURES TO THAT LEVEL. AS ALWAYS ANY WESTWARD
ADJUSTMENT WOULD INCREASE THE RISK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ054-055-
     060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NJZ001-007>010-
     012-013-015>019.
     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NJZ014-020>027.
     HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
     NJZ014-024>026.
DE...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR DEZ001.
     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR DEZ002>004.
     HIGH SURF ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
     DEZ004.
MD...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ008.
     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MDZ012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 8 AM FRIDAY TO 6 AM EDT SATURDAY FOR
     ANZ431.

&&

SYNOPSIS...MEOLA
NEAR TERM...IOVINO
SHORT TERM...GIGI
LONG TERM...GIGI/MEOLA
AVIATION...GIGI/MEOLA
MARINE...GIGI/MEOLA
HYDROLOGY...STAFF
RIP CURRENTS...STAFF
Hazardous weather outlook, Jul 3, 9:20 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 PM EDT THU JUL 3 2014

DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-070-
071-101>106-050130-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
920 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS
SYSTEM IS FORECAST TO MOVE NORTHEASTWARD THEN OFF THE MID ATLANTIC
COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM
THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-050130-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
920 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS
SYSTEM IS FORECAST TO MOVE NORTHEASTWARD AND OFF THE MID ATLANTIC
COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM
THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-050130-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
920 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS
SYSTEM IS FORECAST TO MOVE NORTHEASTWARD AND OFF THE MID ATLANTIC
COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM
THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK.

ENHANCED RIP CURRENTS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-050130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
920 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HURRICANE ARTHUR IS LOCATED ALONG THE NORTH CAROLINA COAST. THIS
SYSTEM IS FORECAST TO MOVE NORTHEASTWARD AND OFF THE MID ATLANTIC
COAST THROUGH FRIDAY. PLEASE REFER TO THE THE LATEST FORECAST FROM
THE NATIONAL HURRICANE CENTER FOR UPDATES ON THE TRACK. GUSTY WINDS
OVER THE WATERS ARE POSSIBLE FRIDAY AS THE STORM TRACKS CLOSEST TO
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 10:30 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 PM EDT THU JUL 3 2014

DEZ002-003-040330-
INLAND SUSSEX DE-KENT DE-
1030 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL AFFECT KENT AND NORTHERN SUSSEX
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF KENT AND SUSSEX
COUNTIES AT 1027 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3889 7573 3908 7574 3930 7543 3922 7538
      3919 7538 3915 7540 3906 7539 3901 7532
      3893 7530 3893 7532 3879 7516 3859 7564

ROBERTSON
Special weather statement, Jul 3, 11:13 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1113 PM EDT THU JUL 3 2014

NJZ016-021-040415-
CUMBERLAND NJ-SALEM NJ-
1113 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND SOUTHEASTERN SALEM
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WAS MOVING INTO THE DELAWARE BAY AND
WILL MOVE ACROSS PORTIONS OF CUMBERLAND AND SALEM COUNTIES. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3921 7517 3926 7521 3928 7526 3929 7526
      3928 7529 3934 7534 3933 7537 3940 7545
      3966 7522 3966 7521 3944 7491

ROBERTSON
Special weather statement, Jul 4, 12:03 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 AM EDT FRI JUL 4 2014

NJZ017-018-020>022-026-027-040500-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1203 AM EDT FRI JUL 4 2014

...AN AREA OF THUNDERSTORMS WILL AFFECT ATLANTIC...EASTERN
CUMBERLAND...SOUTHEASTERN BURLINGTON...SOUTHEASTERN
CAMDEN...SOUTHEASTERN GLOUCESTER AND SOUTHERN OCEAN COUNTIES...

AN AREA OF THUNDERSTORMS WILL AFFECT PORTIONS OF ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...GLOUCESTER AND OCEAN COUNTIES.
THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3954 7424 3950 7436 3952 7436 3953 7434
      3954 7440 3949 7439 3926 7505 3941 7519
      3947 7511 3946 7508 3950 7508 3992 7454
      3964 7424 3959 7425 3962 7422 3961 7420

ROBERTSON
Special weather statement, Jul 4, 12:53 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1253 AM EDT FRI JUL 4 2014

NJZ018>020-022-026-027-040545-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1253 AM EDT FRI JUL 4 2014

...AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
NORTHERN ATLANTIC...OCEAN...SOUTHEASTERN BURLINGTON AND SOUTHEASTERN
CAMDEN COUNTIES...

AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS COVERED PORTIONS OF
ATLANTIC...BURLINGTON...CAMDEN AND OCEAN COUNTIES AT 1251 AM EDT.
THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3940 7472 3954 7479 3971 7493 4012 7440
      3992 7421 3980 7416 3978 7418 3976 7417
      3977 7418 3975 7418 3972 7415 3977 7414
      3971 7412

ROBERTSON
Special weather statement, Jul 4, 1:33 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 AM EDT FRI JUL 4 2014

NJZ013-014-020-026-027-040630-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
133 AM EDT FRI JUL 4 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN BURLINGTON...EASTERN
MONMOUTH AND OCEAN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS BURLINGTON...
MONMOUTH AND OCEAN COUNTIES AT 132 AM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3986 7408 3986 7409 3992 7410 3990 7412
      3986 7412 3984 7413 3967 7447 3980 7446
      3992 7449 3993 7447 4004 7451 4040 7418
      4018 7407 4001 7408 3998 7406

ROBERTSON
Special weather statement, Jul 4, 1:34 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 AM EDT FRI JUL 4 2014

NJZ013-014-020-026-027-040630-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
134 AM EDT FRI JUL 4 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN BURLINGTON...EASTERN
MONMOUTH AND OCEAN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS BURLINGTON...
MONMOUTH AND OCEAN COUNTIES AT 132 AM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3986 7408 3986 7409 3992 7410 3990 7412
      3986 7412 3984 7413 3967 7447 3980 7446
      3992 7449 3993 7447 4004 7451 4040 7418
      4018 7407 4001 7408 3998 7406

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:09 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Morris, Somerset, Warren32 min
Jul 3, 11:13 PM EDTSpecial Weather StatementPHICumberland62 min
Jul 4, 12:03 AM EDTSpecial Weather StatementPHIAtlantic57 min
Jul 4, 12:53 AM EDTSpecial Weather StatementPHIAtlantic, Burlington, Ocean52 min
Jul 4, 1:33 AM EDTSpecial Weather StatementPHIMonmouth, Ocean57 min
Jul 4, 8:46 AM EDTSpecial Marine WarningPHI59 min
Jul 4, 9:32 AM EDTSpecial Marine WarningPHI118 min
Jul 3, 9:29 PM EDTSpecial Weather StatementPHICaroline61 min
Jul 3, 10:00 PM EDTAreal Flood AdvisoryPHICaroline, Talbot4 hr
Jul 3, 11:47 PM EDTFlash Flood WarningPHICaroline, Talbot4 hr
Jul 4, 1:30 AM EDTAreal Flood AdvisoryPHITalbot4 hr
Jul 4, 5:04 AM EDTSpecial Weather StatementPHICaroline, Talbot56 min
Jul 3, 10:30 PM EDTSpecial Weather StatementPHIKent60 min
Jul 4, 7:49 AM EDTFlash Flood WarningPHISussex3 hr

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.